Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Homotopy types of the deleted product of unions of two simplexes


Author: W. T. Whitley
Journal: Proc. Amer. Math. Soc. 33 (1972), 151-155
MSC: Primary 55D15
MathSciNet review: 0292078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If X is a space, let $ {X^\ast} = X \times X - D$, where D is the diagonal. If f is a map on X to a space Y, let $ X_f^\ast = \{ (x,y) \in {X^\ast}\vert f(x) \ne f(y)\} $. In this paper we continue our investigation, begun in [6], of the homotopy types of $ {X^\ast}$ and $ X_f^\ast$, and of a question due to Brahana [1, p. 236], as to when the homotopy types of $ {X^\ast}$ and $ X_f^\ast$ are the same. If X is the union of two nondisjoint simplexes, and if f is a simplicial map on X, we are able, using results and techniques developed in [6], to express the homotopy types of $ {X^\ast}$ and $ X_f^\ast$ in terms of spheres, and then to determine when the homotopy types of these spaces are the same.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55D15

Retrieve articles in all journals with MSC: 55D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0292078-6
PII: S 0002-9939(1972)0292078-6
Article copyright: © Copyright 1972 American Mathematical Society